MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested for k, bun, and crej2 assays.On (b)(6)2023 at 6:27 p.M.The customer ran the sample and received the initial results: k result: 6.5 mmol/l, bun result: 37 mg/dl, crej2 result: 8.9 mg/dl.The initial results were reported outside of the laboratory where the physician questioned the bun result and the laboratory reran the sample.The customer reran the sample and received the following results: k result: 5.0 mmol/l, bun result: 20 mg/dl, crej2 result: 3.0 mg/dl.This medwatch will apply to bun and crej2 assays from the cobas pro c503 analytical unit.Please refer to medwatch with a1 patient identifier (b)(4) for information related to k results from the cobas pro ise analytical unit.The lot number of the bun reagent used was 663424.The lot number of crej2 reagent used was 567564.The expiration date of both reagents was not provided.
 
Additional Manufacturer Narrative
Calibration was last performed on (b)(6)2023 with acceptable results.Qc was acceptable."abnormal reagent flow path", "abnormal aspiration" and multiple sample alarms were observed on the alarm trace data.The field service engineer (fse) did not find a cause for the issue.The fse replaced the sample probe and performed checks on the fluidics.Mechanical and operational checks passed.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16500147
Report Number1823260-2023-00719
Device Sequence Number16969470
Product Code JJE
UDI-Device Identifier07613336121177
UDI-Public07613336121177
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale